MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES; BASIC ENDOTRACHEAL TUBE, SINGLE USE

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES; BASIC ENDOTRACHEAL TUBE, SINGLE USE
Catalog Number 100/179/080
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that approximately two hours after intubation, leakage was observed from the cuff, and the device was subsequently replaced.The event involved a patient, but no injury was reported.
 
Additional Manufacturer Narrative
H3: the device was received for evaluation.A lot history review could not be conducted because no lot number was identified.As received, no damage or anomalies were observed.Visual and functional testing was performed to replicate clinical use, during which the tracheal tube cuff was inflated using an icu medical provided syringe.The cuff initially inflated but subsequently deflated.The cuff was reinflated and placed in a water bath, where air leakage was observed originating between the base of the cuff and the main tube.Further inspection identified a channel between the base of the cuff and the main tube.The complaint of air leakage was confirmed.The probable cause was determined to be a welding error during manufacturing in tijuana.
 
Additional Manufacturer Narrative
D2b - procode - corrected.

Brand Name
PORTEX ENDOTRACHEAL TUBES
Common Device Name
BASIC ENDOTRACHEAL TUBE, SINGLE USE
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key23878340
Report Number3012307300-2025-13687
Device Sequence Number21233723
Product Code BTR
UDI-Device Identifier15019315022142
UDI-Public(01)15019315022142
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/179/080
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/21/2026
01/21/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/27/2026
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale